Alert archive / Washington / Gale Warnings in 2015

Gale Warning 30, NWS Seattle, WA

June 17, 2015

NWS Seattle, WA issued this gale warning at Jun 17, 2015, 8:42 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2015, 8:42 AM PDT (15:42 UTC)
Expired
Jun 17, 2015, 11:00 PM PDT
In force
14 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WHUS76 KSEW 171542
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
842 AM PDT WED JUN 17 2015

PZZ131-132-172345-
/O.UPG.KSEW.SC.Y.0122.000000T0000Z-150618T1000Z/
/O.NEW.KSEW.GL.W.0030.150617T1542Z-150618T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
842 AM PDT WED JUN 17 2015

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND SEAS...WEST WIND RISING TO 25 TO 35 KT THIS AFTERNOON. WIND
  WAVES BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-172345-
/O.NEW.KSEW.SC.Y.0123.150618T0000Z-150618T1200Z/
ADMIRALTY INLET-
842 AM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT THURSDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
917 
WHUS76 KSEW 172134
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
234 PM PDT WED JUN 17 2015

PZZ131-132-180545-
/O.CON.KSEW.GL.W.0030.000000T0000Z-150618T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
234 PM PDT WED JUN 17 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WIND AND SEAS...WEST WIND RISING TO 25 TO 35 KT THIS EVENING.
  WIND WAVES BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-180545-
/O.EXB.KSEW.SC.Y.0123.150617T2134Z-150618T0600Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
234 PM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-180545-
/O.CON.KSEW.SC.Y.0123.150618T0000Z-150618T1200Z/
ADMIRALTY INLET-
234 PM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
313 
WHUS76 KSEW 180345
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 PM PDT WED JUN 17 2015

PZZ131-132-180600-
/O.CON.KSEW.GL.W.0030.000000T0000Z-150618T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 PM PDT WED JUN 17 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WIND AND SEAS...WEST WIND 25 TO 35 KT WITH WIND WAVES 4 TO 6
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-180600-
/O.EXT.KSEW.SC.Y.0123.000000T0000Z-150618T0600Z/
ADMIRALTY INLET-
845 PM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-180600-
/O.CON.KSEW.SC.Y.0123.000000T0000Z-150618T0600Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
845 PM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
826 
WHUS76 KSEW 180609
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1109 PM PDT WED JUN 17 2015

PZZ131-132-181415-
/O.EXP.KSEW.GL.W.0030.000000T0000Z-150618T0600Z/
/O.NEW.KSEW.SC.Y.0124.150618T0609Z-150619T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1109 PM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WIND AND SEAS...WEST WIND 20 TO 30 KT WITH WIND WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-153-156-180715-
/O.EXP.KSEW.SC.Y.0123.000000T0000Z-150618T0600Z/
ADMIRALTY INLET-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1109 PM PDT WED JUN 17 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL BE NORTHWEST 10 TO 20 KT WITH WIND WAVES 1 TO 3 FT.


$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 17, 3:30 AM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 17, 3:30 AM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PDT WED JUN 17 2015

.SYNOPSIS...A TYPICAL ONSHORE FLOW PATTERN WILL BRING MORNING CLOUDS
AND PARTIAL AFTERNOON SUNSHINE TODAY AND THURSDAY. A WEAK UPPER
LEVEL TROUGH BRUSHING WESTERN WASHINGTON COULD BRING SOME SHOWERS TO
THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. HIGH PRESSURE
WILL BUILD BACK IN TO THE AREA OVER THE WEEKEND FOR SUNNIER AND
WARMER WEATHER. ANOTHER WEAK SYSTEM COULD BRING A FEW SHOWERS AND
COOLER TEMPERATURES TO THE REGION EARLY NEXT WEEK.

&&

.SHORT TERM...SATELLITE STRATUS/FOG PRODUCT IMAGERY IS PARTIALLY
OBSCURED BY HIGH CLOUDS PASSING THE AREA. BUT WITH SOME OBS
AVAILABLE IT APPEARS STRATUS IS PATCHY AND GENERALLY FORMING IN
PLACE...ESPECIALLY COAST...STRAIT...AND THE SW INTERIOR. TEMP/DEW
POINT SPREADS ARE CLOSING IN SO IT SEEMS REASONABLE THAT STRATUS
COULD FILL IN JUST ABOUT ANYWHERE...THOUGH NOT AS SOLIDLY AS
YESTERDAY. EXPECT A PARTLY TO MOSTLY CLOUDY START TO THE DAY...THEN
THE LOW CLOUDS MIX OUT WITH FILTERED SUNSHINE DUE HIGH CLOUDS OVER
THE REGION. HIGHS SHOULD REACH THE LOW 70S INLAND...AND 60S COAST
AND STRAIT.

MODELS ARE A LITTLE FASTER WITH THE CUT OFF WAVE BECOMING RETRAINED
IN SW FLOW THANKS TO THE PARENT LOW OFF THE B.C. COAST. MID/HIGH
CLOUDS INCREASE THURSDAY WHICH WILL PROBABLY INHIBIT MUCH IN THE WAY
OF LOW CLOUDS BUT WILL STILL BUT A LID ON HIGHS WHICH WILL MOSTLY
BE IN THE 60S TO AROUND 70.

MOS GUIDANCE AND THE WRF GFS INDICATE ENOUGH MOISTURE WITH THE
INITIAL SURGE OF MID LEVEL MOISTURE COULD BE ENOUGH TO TRIGGER SOME
MOUNTAIN SHOWERS SO LOW POPS ARE IN THE FORECAST FOR THE HIGHER
TERRAIN. DEEPER MOISTURE ARRIVES THURSDAY NIGHT AND FRIDAY MORNING
WHICH WILL BRING THE BEST SHOT OF MAINLY LIGHT RAIN TO MOST OF WRN
WA...THE FIRST MEASURABLE RAIN FOR SOME AREAS SINCE JUNE 2ND. THE
WAVE HAS LITTLE DYNAMIC SUPPORT BUT IT DOES HAVE DEEP MOISTURE
FIELDS ACCORDING TO MODELS GIVEN ITS ORIGINATION NEAR THE
SUBTROPICS. QPF AMOUNTS AROUND THE INTERIOR LOWLANDS WILL BE
PROBABLY BE MEAGER WITH GENERALLY LESS THAN A TENTH. SOME MOUNTAIN
SPOTS AND FOOTHILLS COULD SEE A QUARTER INCH. MESO MODELS INDICATE A
POSSIBLE PUGET SOUND CONVERGENCE ZONE FRIDAY AFTERNOON INTO AT LEAST
FRIDAY EVENING. THIS COULD PROVIDE LOCALLY HIGHER RAIN AMOUNTS
AROUND SNOHOMISH/KING COUNTIES EAST TO THE CENTRAL FOOTHILLS AND
CASCADES. THE CONVERGENCE ZONE SHOULD WEAKEN AND DISSIPATE BY LATE
FRIDAY NIGHT. HIGHS FRIDAY WILL ONLY BE IN THE 60S.

.LONG TERM...VIRTUALLY ALL MODELS AGREE THAT THE SHORT WAVES PUSHES
RAPIDLY EWD ON SATURDAY. AFTER SOME RESIDUAL MORNING CLOUDS...EXPECT
SUNSHINE TO RETURN WITH HIGHS WARMING INTO THE LOWER 70S. MOST
GLOBAL MODELS SHOW RIDGING ON SUNDAY AND A WEAK THERMALLY INDUCED
TROUGH TO THE S OF WA OVER OREGON/CA. IT SHOULD BE DRY WITH NLY FLOW
AND RISING HEIGHTS. HIGHS SHOULD REACH THE MID TO UPPER 70S...WITH
SOME SPOTS NEAR 80 IN THE FOOTHILLS AND SW INTERIOR.

LONG RANGE MODELS HAVE TRENDED TOWARD BREAKING DOWN THE WEAK RIDGE
AND BRINGING A WEAK SHORT WAVE THROUGH THE AREA MONDAY INTO TUESDAY.
THE GFS/ECMWF/CANADIAN ALL HANDLE THE TIMING AND OTHER DETAILS
DIFFERENTLY BUT GENERALLY AGREE ON A WEAK TROUGH OR CLOSED LOW NEAR
THE AREA. THIS SHOULD INDUCE ONSHORE FLOW AND BRING A RENEWED THREAT
OF SHOWERS TO PARTS OF THE AREA...ESPECIALLY NORTH AND MOUNTAINS.
KEPT CENTRAL PUGET SOUND SWD DRY FOR NOW GIVEN THAT SOME MODELS ARE
PRETTY FAR N WITH THE LOW AND PRECIPITATION MIGHT NOT SPREAD AS FAR
S AS SOME MODELS IMPLY. WILL NEED TO WATCH MODEL TRENDS AND ADJUST
THE FORECAST TO SHIFT POPS FURTHER SWD IF NECESSARY. HIGHS WILL COOL
OFF EARLY NEXT WEEK TO THE 60S AND LOW 70S DEPENDING ON CLOUD COVER
AND RAIN POTENTIAL.  MERCER

&&

.AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON WILL
CONTINUE THROUGH TONIGHT. ONSHORE SURFACE FLOW WILL CONTINUE TODAY.
THE AIR MASS IS STABLE AND DRY EXCEPT FOR AREAS OF MARINE STATUS
MAINLY NEAR THE COAST AND PARTS OF PUGET SOUND. THE AREAS OF STRATUS
SHOULD FILL IN FOR THE MOST PART THIS MORNING, BUT MAY BE LESS
EXTENSIVE THAN IT WAS YESTERDAY. MOST OF THE CEILINGS WILL BE AROUND
1-1.5K FEET. THE STRATUS WILL DISSIPATE BACK TO THE COAST BY NOON
AND THEN REFORM AGAIN OVERNIGHT.

KSEA...STRATUS SHOULD BRING CEILINGS AROUND 1K FT BY ABOUT 12 OR 13Z
AND THEN DISSIPATE BY 17Z OR SO. LIGHT SOUTH WIND THIS MORNING
TURNING WNW BY LATE AFTERNOON. 13

&&

.MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE INTO THE
WEEKEND. SMALL CRAFT ADVISORY WESTERLIES ARE LIKELY EACH EVENING IN
THE STRAIT THROUGH FRIDAY NIGHT WITH LOW END GALES POSSIBLE. 13

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:38 AM PDTSmall Craft AdvisorySEW6 hr
Jun 17, 8:42 AM PDTSmall Craft AdvisorySEW14 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.